Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

July 9, 2012Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Jul 9, 2012, 1:49 PM EDT for Palm Beach County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2012, 1:49 PM EDT (17:49 UTC)
Expired
Jul 9, 2012, 2:15 PM EDT
In force
26 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 129 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1462 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

742 
WWUS82 KMFL 091749
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
149 PM EDT MON JUL 9 2012

FLZ067-091815-
INLAND PALM BEACH COUNTY FL 
149 PM EDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PALM BEACH COUNTY 

* UNTIL 215 PM EDT

* AT 147 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR BELLE GLADE...AND MOVING NORTHWEST AT 15
  MPH.

* THE STORM WILL AFFECT...
  SOUTH BAY...
  PAHOKEE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2673 8048 2659 8064 2674 8085 2671 8080
      2671 8078 2669 8074 2672 8073 2677 8075
      2678 8073 2675 8070 2681 8070 2685 8065
      2689 8062
TIME...MOT...LOC 1749Z 131DEG 12KT 2672 8065

$$

AK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 9, 1:36 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 9, 1:36 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
136 PM EDT MON JUL 9 2012

.AVIATION...
THE EAST COAST SEA BREEZE HAS PUSHED ACROSS THE INTERIOR THIS
AFTERNOON. SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP ALONG
IT...MAINLY ACROSS PALM BEACH COUNTY. ACROSS MIAMI DADE
COUNTY...LIGHT RAIN WAS STILL OCCURRING NEAR KTMB FROM EARLIER
CONVECTION...AND THIS REGION HAS BECOME RELATIVELY STABLE WITH
TEMPERATURES IN THE MID 70S. REMOVED TS FROM THE EAST COAST
TAF SITES THIS AFTERNOON...AND ONLY EXPECT VCSH AS STORMS CONTINUE
TO MOVE ACROSS THE INTERIOR AND TOWARDS THE GULF COAST. LIGHT
WINDS ARE EXPECTED OVERNIGHT...BUT INCREASING MOISTURE WILL LEAD
TO VCSH AT THE EAST COAST TAF SITES. TS CANNOT BE RULED OUT
OVERNIGHT AS WELL...BUT ATTM KEPT IT OUT OF THE TAFS. EAST TO
SOUTHEAST FLOW WILL INCREASE BY MID MORNING ON TUESDAY...AND
THUNDERSTORMS MAY BE NEAR THE TAF SITES.

&&

.PREV DISCUSSION... /ISSUED 955 AM EDT MON JUL 9 2012/

UPDATE...MAIN UPDATE THIS IS MORNING IS TO INCREASE SHWR/TSTM
COVERAGE OVER BOTH, THE ATLANTIC AND GULF OF MEX WATERS. RECENT
RADAR AND SATELLITE DATA SHOWS SCT SHOWERS AND TSTMS MOVING STEADILY
WESTWARD ACROSS THESE WATERS. EXPECT AFTERNOON ACTIVITY TO SHIFT
OVER TO LAND AREAS...MOSTLY INLAND AND WEST AS THE EAST COAST SEA
BREEZE (ENHANCED BY THE PREVAILING EAST FLOW) PENETRATES INLAND.

RGH

AVIATION...12Z ISSUANCE...PREVAILING VFR, ALTHOUGH BRIEF MVFR
POSSIBLE IN AND NEAR ANY SHRA/TSRA. AS A TROUGH OF LOW PRESSURE
LINGERS ACROSS THE REGION, SHRA WILL CONTINUE OVER THE ATLANTIC
WATERS THIS MORNING, WITH SOME POTENTIALLY MOVING ONSHORE. VCSH
INCLUDED FOR THE EAST COAST TERMINALS AFTER 14Z. BY 16Z,
SCATTERED SHRA AND TSRA WILL DEVELOP OVER THE PENINSULA AND PUSH
SLOWLY WEST. VCTS IS WARRANTED FOR ALL TERMINALS THROUGH MUCH OF
THE AFTERNOON. LIGHT AND VARIABLE WINDS EARLY WILL BECOME
PRIMARILY ESE, EXCEPT AT KAPF WHERE THE WEST COAST SEA BREEZE
WILL RESULT IN A WIND SHIFT TO THE WSW BY 18Z.

PREV DISCUSSION... /ISSUED 346 AM EDT MON JUL 9 2012/

DISCUSSION...

MAJOR SYNOPTIC FEATURES NOTED EARLY THIS MORNING INCLUDE A WEAK
LOW LEVEL TROUGH JUST TO THE EAST OF BISCAYNE BAY AND A WEAK MID
TO UPPER LEVEL TROUGH CENTERED TO THE WEST OF THE FLORIDA KEYS.
BOTH OF THESE FEATURES ARE FORECAST TO DRIFT TO THE NORTHWEST AS
THE DAY CONTINUES. RECENT WATER VAPOR IMAGERY INDICATES THE UPPER
LEVEL TROUGH DRIFTING NORTHWEST. THE MAIN EFFECTS OF THESE
FEATURES WILL BE MAINTAINING DEEP LAYERED TROPICAL MOISTURE
ACROSS THE REGION TODAY WITH PWATS NEAR 2 INCHES POSSIBLE. WITH
THE ONSET OF THE DAY TIME HEATING AND THE WEST AND EAST COAST SEA
BREEZES SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE PENINSULA IN THE AFTERNOON AND EVENING...WITH THE GREATEST
COVERAGE LIKELY ACROSS THE INTERIOR AND WESTERN PARTS OF THE
PENINSULA. WITH SIMILAR CONDITIONS TO YESTERDAY...THERE IS A
CHANCE OF A FEW ISOLATED STRONG THUNDERSTORMS BUT THE SYNOPTIC
FEATURES ARE NOT EXPECTED TO BE SUPPORTIVE OF WIDESPREAD STRONG
THUNDERSTORMS.

ON TUESDAY AS THE AFOREMENTIONED UPPER LEVEL AND LOWER LEVEL
TROUGHS CONTINUE TO MOVE NORTHWEST...GUIDANCE INDICATES THAT LOW
LEVEL MASS AND MOISTURE CONVERGENCE WILL BE FAVORABLE ACROSS
SOUTH FLORIDA AND ADJACENT WATERS WITH MORE WIDESPREAD SHOWER AND
THUNDERSTORM ACTIVITY EXPECTED. IN FACT THE GUIDANCE SUGGESTS
THAT NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE
SOUTH FLORIDA PENINSULA. FOR NOW THE FORECAST IS FOR SCATTERED
SHOWERS AND THUNDERSTORMS BUT WITH GREATER COVERAGE EXPECTED.
MORE NUMEROUS ACTIVITY COULD BE INTRODUCED INTO THE FORECAST FOR
TUESDAY IF THE GUIDANCE STAYS CONSISTENT WITH THE CURRENT
SYNOPTIC FACTORS THAT COULD SUPPORT MORE WIDESPREAD CONVECTION.

THE LATEST GUIDANCE CONTINUES TO INDICATE A WEAK SURFACE TROUGH
FORMING IN THE CENTRAL TO EASTERN GULF BY WEDNESDAY AND
PERSISTING INTO THURSDAY WHICH WILL MAINTAIN TROPICAL MOISTURE
ACROSS THE REGION WITH ADDITIONAL DIURNALLY DRIVEN SHOWERS AND
THUNDERSTORMS DURING THIS PERIOD.

MARINE...

OVER THE LAST COUPLE OF DAYS THE GUIDANCE CONSISTENTLY INDICATES
LIGHT TO MODERATE EAST TO SOUTHEAST SURFACE WINDS ACROSS THE
REGIONAL WATERS THROUGH THE FORECAST PERIOD. REGIONAL SEAS ARE
FORECAST TO BE AT OR BELOW 2 FEET THROUGH THE FORECAST PERIOD.

FIRE WEATHER...

NO FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  88  77  88 / 20 50 30 50
FORT LAUDERDALE  78  88  77  88 / 30 50 30 50
MIAMI            77  89  77  89 / 30 50 30 50
NAPLES           75  89  76  90 / 30 50 30 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...47/RGH
AVIATION/RADAR...84/AK
Hazardous weather outlook, Jul 9, 4:11 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
411 AM EDT MON JUL 9 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
101030-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
411 AM EDT MON JUL 9 2012

...A FEW STRONG THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...
...SLIGHT RISK OF WATERSPOUTS ATLANTIC WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE
ENTIRE REGION. THE PRIMARY IMPACTS WILL BE OCCASIONAL LIGHTNING
STRIKES AND HEAVY RAINFALL. A FEW THUNDERSTORMS MAY ALSO PRODUCE
STRONG GUSTY WINDS AND SMALL HAIL.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER THE
ATLANTIC WATERS, INCLUDING BISCAYNE BAY.

WIND: A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS OF 40 TO 50
MPH.

HAIL: THE STRONGEST THUNDERSTORMS MAY PRODUCE NICKEL SIZED HAIL,
WITH THE GREATEST RISK THIS AFTERNOON AND EVENING.

FLOODING: SLOW STORM MOTION WILL ALLOW FOR LOCALLY HEAVY RAINFALL
WITH AMOUNTS IN EXCESS OF 2 INCHES POSSIBLE IN A SHORT PERIOD OF
TIME, POTENTIALLY RESULTING IN TEMPORARY FLOODING OF LOW LYING
AND POORLY DRAINED AREAS.

RIP CURRENTS: PERSISTENT ONSHORE FLOW WILL RESULT IN A SLIGHT
RISK OF RIP CURRENTS AT THE EAST COAST BEACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY, ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL,
OCCASIONAL TO FREQUENT LIGHTNING STRIKES, AND GUSTY WINDS ARE
POSSIBLE.

THE THREAT OF RIP CURRENTS WILL PERSIST AT THE EAST COAST BEACHES
THROUGH MUCH OF THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG
THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 9, 10:14 AM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1014 AM EDT MON JUL 9 2012

FLZ073-173-174-091445-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL
1014 AM EDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MIAMI-DADE COUNTY

* UNTIL 1045 AM EDT

* AT 1010 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR HOMESTEAD BAYFRONT PARK...AND MOVING WEST
  AT 5 MPH.

* THE STORM WILL AFFECT...
  RURAL EASTERN MIAMI-DADE COUNTY
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2540 8033 2544 8050 2557 8044 2554 8031
      2553 8032 2547 8033 2546 8032 2545 8032
      2544 8031
TIME...MOT...LOC 1414Z 104DEG 4KT 2547 8036

AK
Special weather statement, Jul 9, 1:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
149 PM EDT MON JUL 9 2012

FLZ067-091815-
INLAND PALM BEACH COUNTY FL
149 PM EDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PALM BEACH COUNTY

* UNTIL 215 PM EDT

* AT 147 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR BELLE GLADE...AND MOVING NORTHWEST AT 15
  MPH.

* THE STORM WILL AFFECT...
  SOUTH BAY...
  PAHOKEE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2673 8048 2659 8064 2674 8085 2671 8080
      2671 8078 2669 8074 2672 8073 2677 8075
      2678 8073 2675 8070 2681 8070 2685 8065
      2689 8062
TIME...MOT...LOC 1749Z 131DEG 12KT 2672 8065

AK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 10:14 AM EDTSpecial Weather StatementMFLMiami-Dade31 min
Jul 9, 1:51 PM EDTSpecial Marine WarningMFL84 min
Jul 9, 2:46 PM EDTSpecial Marine WarningMFL59 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.